Oral Medications

Email this to someoneShare on FacebookTweet about this on TwitterShare on Google+Share on LinkedIn
Click the icons to the left to share with a friend.

Our first step in helping you live that better life concerns oral medications. This is probably the first step most doctors would take with you, especially those who are not Movement Disorder Neurologists or those who don’t understand Spasmodic Torticollis at all. It can be dangerous. Our concern here is based on your having been diagnosed and know that you have Spasmodic Torticollis. Read and re-read these articles. They are very important. Things that stand out would be:

Oral medications are not the “magical potion” they were once held out to be, but those were the days when they were all that was. Nowadays, botox and myobloc have “taken over” and are the treatment of choice.

Oral meds can still be used effectively, however.in limited amounts and understanding that.

Many of them can be or are extremely addicting.

Almost all of them are on a trial and error basis in finding out if they will help you.

They should be used, if needed, only in conjunction with the botulinum toxins.

Most of the time they will be used to quell the anxieties of panic attacks ST’rs may have.

Be sure and read the “Avoidable Oral Meds” – all no, no’s. Be sure and keep this with you in case you are visiting doctors or hospitals where they may want to give you some oral meds, or, in case you have an emergency situation you are in. Ask us for our brochure on this subject.

In today’s “mass production”, so to speak, of new oral meds, be careful. The life you are caring for is yours! There are many new meds coming out so be sure and check with your physician doubly-so to make sure if he or someone else is prescribing it that it is OK. Check the Physicians’ Desk Reference (PDR) in your public library.

Try to have all of your meds prescribed and/or OK’d through one physician, not 2 or 3, and preferably, if they’re being prescribed for your ST, through your doctor treating your ST.

If you go off a med, go slow and take your time. Too fast of a withdrawal could be dangerous.

My mom and I wanted to thank you for hosting such a great symposium this year. This was our third year and we are looking forward to next years. E. Mathews